Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 399, NWS St. Louis, MO

June 26, 2011Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2011, 12:06 AM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 12:06 AM CDT (05:06 UTC)
Expired
Jun 26, 2011, 12:45 AM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 7:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.1 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS53 KLSX 260506
SVRLSX
MOC186-187-260545-
/O.NEW.KLSX.SV.W.0399.110626T0506Z-110626T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 AM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1245 AM CDT

* AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COFFMAN...OR 10 MILES EAST OF FARMINGTON...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFMAN...WOMAC AND MINNITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 3764 9029 3777 9042 3787 9038 3792 9029
      3782 9000 3767 9010 3764 9014
TIME...MOT...LOC 0506Z 303DEG 16KT 3778 9023
WIND...HAIL 60MPH 1.75IN

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:08 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 25, 7:08 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT JUN 25 2011

.DISCUSSION...
/410 PM CDT SAT JUN 25 2011/

MAIN FORECAST CONCERNS DEAL WITH POTENTIAL FOR SEVERE STORMS AND
HEAVY RAINFALL THROUGH EARLY MORNING. FIRST ROUND OF STORMS HAVE
DECREASED IN INTENSITY AND MOVED OUT OF THE AREA WHILE THERE IS
SOME RECENT DEVELOPMENT SOUTHWEST OF QUINCY IN AN AREA OF WEAK
ELEVATED MOISTURE CONVERGENCE. HAVE GONE AHEAD AND CAN CELLED THE
SEVERE THUNDERSTORM WATCH AS IT APPEARS THAT REDEVELOPMENT WITHIN
THIS AREA IS NOT LIKELY IN THE NEXT 1-2 HOURS.  DO THINK THERE
WILL BE REDEVELOPMENT. THIS EVENING OVER WESTERN MO AS WEAK ASCENT
CAUSED BY SHORTWAVE TROUGH CURRENTLY OVER OK/KS MOVES INTO MO.
THIS WILL BE COINCIDENT WITH INCREASING LOW LEVEL CONVERGENCE OVER
WESTERN MO ALONG THE WARM FRONT. WITH AN INCREASING LOW LEVEL JET.
THIS DEVELOPMENT WILL BE ABLE TO TAP INTO THE 2000-4000 J/KG
MUCAPES AS IT RIDGE EASTWARD ALONG THE FRONT WITH DEEP LAYER SHEAR
OF 40-50KTS. THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS THE
CENTRAL AND SOUTHERN PARTS OF THE CWA. THIS MCS WILL LIKELY ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES AS IT MOVES ACROSS
THE CWA THIS EVENING INTO THE EARLY MORNING HOURS. THOUGH THINK
THAT MCS WILL BE FAIRLY PROGRESSIVE AND FFG IS MARGINALLY
HIGH...SO WILL JUST GO WITH THE MENTION OF LOCALLY HEAVY RAINFALL
BUT NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME.

MCS SHOULD MOVE OFF TO THE EAST BY EARLY MORNING SUNDAY THOUGH
THERE WILL CONTINUE TO BE A RISK OF STORM REDEVELOPMENT ON SUNDAY
ALONG LINGERING FRONT/OUTFLOW BOUNDARY. THE FRONT WILL MOVE NORTH
OF THE AREA ON SUNDAY NIGHT...BUT COLD FRONT SWEEPING THROUGH THE
AREA ON MONDAY WILL KEEP RISK OF THUNDERSTORMS. RISK OF SEVERE
THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY GIVEN STRONG
INSTABILITY AND DECENT DEEP LAYER SHEAR.

BRITT

&&

.AVIATION...
/641 PM CDT SAT JUN 25 2011/

MAIN CONCERN WITH THIS SET OF TAFS CONTINUES TO BE TIMING AND
LOCATION OF CONVECTION. STORMS HAVE BEEN SLOWER TO DEVELOP THAN
PREVIOUSLY THOUGHT HOWEVER CONDITIONS ARE STILL FAVORABLE FOR A
ROUND OF STORMS EARLY THIS EVENING. ANOTHER ROUND OF STORMS IS
POSSIBLE OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERACTS
WITH A WARM FRONT ACROSS SWRN MO. THERE IS ANOTHER CHANCE OF
STORMS TOMORROW AFTERNOON BUT CONFIDENCE IS TOO LOW ATTM FOR MORE
THAN A CB GROUP. SELY WINDS TURN SLY THEN SWLY AFTER THE WARM
FRONT LIFTS NORTH OF THE TAF SITES.

SPECIFICS FOR KSTL...CONDITIONS ARE FAVORABLE FOR A ROUND OF
STORMS TO DEVELOP EARLY THIS EVENING ALTHOUGH DEVELOPMENT HAS BEEN
SLOWER THAN EXPECTED. ADDITIONAL THUNDERSTORMS MAY DEVELOP
OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERACTS WITH THE
WARM FRONT. THERE IS ANOTHER CHANCE OF STORMS TOMORROW AFTERNOON
AS THE WARM FRONT LIFTS THROUGH MISSOURI. SELY WINDS WILL VEER SLY
THEN SWLY AS THE WARM FRONT LIFTS NORTH OF KSTL. IT IS ALSO
POSSIBLE THAT A MVFR STRATUS DECK MAY DEVELOP OVERNIGHT AS THE
WARM FRONT LIFTS NEWD HOWEVER LOW CONFIDENCE PRECLUDES MENTION IN
THE TAF ATTM.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 25, 5:02 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT SAT JUN 25 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
502 PM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. SOME OF THE STORMS
MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. MULTIPLE
THUNDERSTORM COMPLEXES EXPECTED TO MOVE ACROSS THE AREA SUNDAY THROUGH
MONDAY MORNING...AND THEN WITH A COLD FRONT MONDAY AFTERNOON AND
NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS TIME.

THE CHANCE FOR THUNDERSTORMS RETURNS ON TUESDAY NIGHT AND
WEDNESDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

GLASS

In the hours before

Local storm report, Jun 25, 11:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             FLORISSANT              38.80N  90.32W
06/25/2011  E0.25 INCH       ST. LOUIS          MO   EMERGENCY MNGR

            AT INTERSECTION OF INTERSTATE 270 AND FLORRISANT ROAD.

&&

GOSSELIN
Local storm report, Jun 25, 11:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             ALTON                   38.90N  90.15W
06/25/2011  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

            NEAR ROUTE 140.

&&

GOSSELIN
Local storm report, Jun 25, 11:42 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLOOD            ALTON                   38.90N  90.15W
06/25/2011                   MADISON            IL   AMATEUR RADIO

            APPROX 1 FOOT OF WATER COVERING THE INTERSECTION OF
            WASHINGTON AND 5TH STREETS IN EAST ALTON

&&

MILLER
Local storm report, Jun 25, 11:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     JENNINGS                38.72N  90.26W
06/25/2011                   ST. LOUIS          MO   TRAINED SPOTTER

            LARGE BRANCH KNOCKED OUT OF TREE ONTO POWER LINES AND
            THEN A HOUSE...NEAR THE INTERSECTION OF JENNINGS STATION
            AND HOARD ROAD

&&

MILLER
Local storm report, Jun 25, 11:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLOOD            UNIVERSITY CITY         38.67N  90.33W
06/25/2011                   ST. LOUIS          MO   EMERGENCY MNGR

            NORTHBOUND MCKNIGHT AT DELMAR...UNDERPASS OF
            I170...CLOSED

&&

MILLER
Local storm report, Jun 25, 11:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 PM CDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLOOD            JENNINGS                38.72N  90.26W
06/25/2011                   ST. LOUIS          MO   EMERGENCY MNGR

            JENNINGS STATION ROAD CLOSED

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Jefferson, Washington49 min
Jun 25, 7:36 PM CDTSevere Thunderstorm WarningLSXSaint Charles39 min
Jun 25, 7:45 PM CDTTornado WarningLSXFranklin, Jefferson, Washington45 min
Jun 25, 8:03 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Francois, Washington42 min
Jun 25, 8:09 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis51 min
Jun 25, 8:12 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve48 min
Jun 25, 8:13 PM CDTSevere Thunderstorm WarningLSXSaint Charles47 min
Jun 25, 8:33 PM CDTFlash Flood WarningLSXLewis6 hr
Jun 25, 8:42 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington48 min
Jun 25, 8:46 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis44 min
Jun 25, 8:52 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Washington38 min
Jun 25, 9:27 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois23 min
Jun 25, 10:01 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Washington6 hr
Jun 25, 10:47 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington43 min
Jun 25, 11:00 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois, Washington45 min
Jun 25, 11:08 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington22 min
Jun 25, 11:11 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis49 min
Jun 25, 11:35 PM CDTTornado WarningLSXSainte Genevieve, Saint Francois40 min
Jun 25, 11:42 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis6 hr
Jun 26, 12:21 AM CDTFlash Flood WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more6 hr
Jun 26, 12:42 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve33 min
Jun 26, 12:43 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis47 min
Jun 26, 1:43 AM CDTRiver Flood WarningLSXSaint Charles13 hr
Jun 26, 2:11 AM CDTFlash Flood WarningLSXSainte Genevieve4 hr
Jun 26, 6:29 AM CDTAreal Flood WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis12 hr
Jun 26, 2:25 PM CDTRiver Flood WarningLSXLincoln7 days
Jun 26, 2:25 PM CDTRiver Flood WarningLSXLewis4 days
Jun 26, 2:43 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more31 hr
Jun 26, 3:11 PM CDTRiver Flood WarningLSXRalls6 days
Jun 26, 4:12 PM CDTFlash Flood WarningLSXJefferson, Saint Francois6 hr
Jun 26, 4:15 PM CDTSevere Thunderstorm WarningLSXReynolds30 min
Jun 26, 4:16 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington29 min
Jun 26, 4:40 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington38 min
Jun 26, 4:54 PM CDTFlash Flood WarningLSXWashington6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.